Alert archive / Georgia / Red Flag Warnings in 2010
Red Flag Warning 2, NWS Atlanta, GA
NWS Atlanta, GA issued this red flag warning at Jan 15, 2010, 4:21 AM EST for 45 counties in Georgia. It took effect at Jan 15, 2010, 1:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2010, 4:21 AM EST (09:21 UTC)
- In effect from
- Jan 15, 2010, 1:00 PM EST
- Expired
- Jan 15, 2010, 7:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
All 45 counties
Banks County, GA, Barrow County, GA, Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Lumpkin County, GA, Madison County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Rockdale County, GA, Towns County, GA, Union County, GA, Walker County, GA, Walton County, GA, White County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 88 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2860 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
035 WWUS82 KFFC 150921 RFWFFC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 421 AM EST FRI JAN 15 2010 GAZ001>009-011>016-019>025-027-030>038-041>049-052>055-057-151730- /O.NEW.KFFC.FW.W.0002.100115T1800Z-100116T0000Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-HARALSON- CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN- HEARD-COWETA-FAYETTE-CLAYTON-HENRY- 421 AM EST FRI JAN 15 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS EVENING... A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR NORTH GEORGIA DUE TO LOW RELATIVE HUMIDITY AND DRY FUEL MOISTURE. THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS EVENING FOR AREAS ALONG AND NORTH OF A FRANKLIN TO MC DONAUGH...LEXINGTON LINE. DRY FUEL MOISTURE WILL COMBINE WITH RELATIVE HUMIDITY OF 20 TO 25 PERCENT AND VARIABLE WINDS OF 5 TO 10 MPH TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. AT THIS TIME IT LOOKS LIKE THE RELATIVE HUMIDITY WILL DROP BELOW CRITICAL VALUES AROUND 1 PM AND STAY THERE THROUGH 7PM. MOISTURE WILL BEGIN TO INCREASE TONIGHT AHEAD OF NEXT FRONTAL SYSTEM SO WILL NOT BE ISSUING A FIRE WEATHER WATCH FOR SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WARNING INCLUDES THE CHATTAHOOCHEE NATIONAL FOREST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. && $$
2 follow-up statements
112 WWUS82 KFFC 151305 RFWFFC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 805 AM EST FRI JAN 15 2010 GAZ001>009-011>016-019>025-027-030>038-041>049-052>055-057-160000- /O.CON.KFFC.FW.W.0002.100115T1800Z-100116T0000Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-HARALSON- CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN- HEARD-COWETA-FAYETTE-CLAYTON-HENRY- 805 AM EST FRI JAN 15 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS EVENING FOR MAINLY NORTH GEORGIA FOR LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS EVENING FOR AREAS ALONG AND NORTH OF A FRANKLIN TO MCDONOUGH TO LEXINGTON LINE. DRY FUEL MOISTURE WILL COMBINE WITH RELATIVE HUMIDITIES OF 20 TO 25 PERCENT AND GENERALLY VARIABLE WINDS OF LESS THAN 10 MPH TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. DURATIONS OF 4 HOURS OR MORE WILL OCCUR IN SOME AREAS BUT OTHER AREAS WILL LIKELY COME UP SHORT OF 4 HOURS DURATION. THIS WARNING INCLUDES THE CHATTAHOOCHEE AND PARTS OF THE OCONEE NATIONAL FOREST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. && $$
334 WWUS82 KFFC 152222 RFWFFC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 522 PM EST FRI JAN 15 2010 GAZ001>009-011>016-019>025-027-030>038-041>049-052>055-057-160000- /O.CON.KFFC.FW.W.0002.000000T0000Z-100116T0000Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-HARALSON- CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN- HEARD-COWETA-FAYETTE-CLAYTON-HENRY- 522 PM EST FRI JAN 15 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR MAINLY NORTH GEORGIA FOR LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. DRY FUEL MOISTURE HAS COMBINED WITH RELATIVE HUMIDITIES OF 20 TO 25 PERCENT AND VARIABLE WINDS OF LESS THAN 10 MPH TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. THIS WARNING INCLUDES THE CHATTAHOOCHEE AND PARTS OF THE OCONEE NATIONAL FOREST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at Jan 15, 3:56 AM EST, 25 minutes earlier.
Area forecast discussion, Jan 15, 3:56 AM EST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 356 AM EST FRI JAN 15 2010 .UPDATE... UPDATED FOR RED FLAG WARNING THIS AFTERNOON && .PREV DISCUSSION... /ISSUED 345 AM EST FRI JAN 15 2010/ SHORT TERM /TODAY THROUGH SUNDAY/... CURRENT SATELLITE LOOP SHOWS SOME HIGH CLOUDS STREAMING ACROSS THE STATE THIS MORNING IN ADVANCE OF THE NEXT WEATHER SYSTEM EXPECTED SAT. THE LOW PRESSURE SYSTEM IS CURRENTLY DEVELOPING ALONG THE TX/MX BORDER AND IS EXPECTED TO DEEPEN AS IT MOVES OUT OVER THE WESTERN GULF THIS AFTERNOON. THIS SYSTEM BEGINS TO GET MORE ORGANIZED AS IT MOVES ONSHORE THE FL/AL COAST SAT MORNING. WARM ADVECTION WILL PUSH CLOUDS AND MOISTURE INTO THE STATE SAT MORNING WITH PRECIP MOVING INTO CENTRAL GA BY MID DAY...MOVING NORTHWARD THROUGH EARLY EVENING. HEAVY RAINFALL WILL BE A STRONG POSSIBILITY ACROSS CENTRAL GA SAT AND ACROSS N GA SAT NIGHT INTO SUN MORNING. EXPECT 1 TO 2 INCHES WITH LOCAL AMOUNTS UP TO 3 INCHES... OVER AREAS SOUTH OF A LA GRANGE TO ATHENS LINE...AREAS WHICH TYPICALLY CAN HANDLE MORE RAINFALL THAN NORTH GA. FFG EXPECTED TO REMAIN SUFFICIENTLY HIGH TO MINIMIZE FLOOD OR FLASH FLOOD THREAT. MAY SEE AN ISOLATED THUNDERSTORMS OR 2 BUT INSTABILITY INDICES ARE SO WEAK...WILL NOT MENTION THUNDER IN THE FORECAST. THIS LOW PRESSURE SYSTEM WILL MOVE RAPIDLY UP THE EASTERN SEABOARD ONCE IT MOVES ONSHORE. IT IS EXPECTED TO BE ALONG THE MID ATLANTIC COAST BY 18Z SAT WITH SOME LINGERING BACKSIDE MOISTURE ACROSS N GA. BEHIND THIS SYSTEM...A WEAK HIGH PRESSURE RIDGE BUILD IN BEHIND KEEPING THE REGION PRECIPITATION FREE THROUGH THE MIDDLE OF NEXT WEEK. LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... NEXT LOW PRESSURE SYSTEM BEGINS DEVELOPING OVER THE CENTRAL PLAINS MON. IT THEN MOVES E/SE SPREADING RAIN INTO NORTH AND WEST GA WED/THU. WILL CONTINUE WITH CHANCE POPS IN THE EXTENDED FOR NOW AS THIS STILL SEEMS REASONABLE. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 65 34 52 44 50 / 0 0 80 100 30 ATLANTA 61 39 55 44 51 / 0 5 80 100 30 BLAIRSVILLE 58 31 51 40 47 / 0 0 50 100 50 CARTERSVILLE 62 32 53 40 48 / 0 0 60 100 30 COLUMBUS 63 42 59 47 56 / 0 20 100 90 20 GAINESVILLE 62 36 52 42 48 / 0 0 70 100 30 MACON 63 42 57 47 60 / 0 10 100 100 20 ROME 58 27 55 43 52 / 0 0 50 100 40 PEACHTREE CITY 63 30 52 44 52 / 0 5 80 100 20 VIDALIA 66 41 63 51 62 / 0 10 100 90 20 && .FFC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW... CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON... COBB...COWETA...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN... FAYETTE...FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL... HARALSON...HEARD...HENRY...JACKSON...LUMPKIN...MADISON... MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE... PAULDING...PICKENS...POLK...ROCKDALE...SOUTH FULTON...TOWNS... UNION...WALKER...WALTON...WHITE...WHITFIELD. && 01
Hazardous weather outlook, Jan 14, 4:06 PM EST, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 406 PM EST THU JAN 14 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151045- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 406 PM EST THU JAN 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS EVENING AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SYNOPSIS... HIGH PRESSURE CENTERED OVER THE SOUTHEAST WILL CONTINUE TO SHIFT EASTWARD OVERNIGHT. DRY CONDITIONS WILL PERSIST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 2:16 PM EST | Flood Watch | FFC | Baldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 36 more | 35 hr |
Nearby
Red Flag Warnings in Georgia, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.